Journal Mobile Options
Table of Contents
Vol. 94, No. 1-4, 1991
Issue release date: 1991
Int Arch Allergy Immunol 1991;94:299–300
(DOI:10.1159/000235390)

Platelet-Activating Factor-Induced Immediate and Late Cutaneous Reactions

Rihoux J.-P.a · Fadel R.b · Juhlin L.c
aUCB SA, Belgium; bInstitut Pasteur, Paris, France; cUniversity Hospital, Uppsala, Sweden
email Corresponding Author

Abstract

In atopic subjects, intradermal injection of platelet-activating factor (PAF), 40 and 400 ng, resulted in an immediate edema reaction markedly blocked by cetirizine, 10 mg twice a day. PAF challenge also induced a significant eosinophil accumulation evidenced by a skin window technique at 2, 4, 8 and 24 h. This inflammatory phenomenon was significantly inhibited by cetirizine. In patients with chronic urticaria, PAF, 100 μg intradermally, induced immediate and late cutaneous reactions (LCR) also blocked by cetirizine, 10 mg twice a day. These LCR were accompanied by an infiltration of the deep dermis by degranulated eosinophils. The pathophysiological mechanism of the PAF-induced skin reactions is discussed as well as the mechanism of action of cetirizine.


 Outline


 goto top of outline Abstract

In atopic subjects, intradermal injection of platelet-activating factor (PAF), 40 and 400 ng, resulted in an immediate edema reaction markedly blocked by cetirizine, 10 mg twice a day. PAF challenge also induced a significant eosinophil accumulation evidenced by a skin window technique at 2, 4, 8 and 24 h. This inflammatory phenomenon was significantly inhibited by cetirizine. In patients with chronic urticaria, PAF, 100 μg intradermally, induced immediate and late cutaneous reactions (LCR) also blocked by cetirizine, 10 mg twice a day. These LCR were accompanied by an infiltration of the deep dermis by degranulated eosinophils. The pathophysiological mechanism of the PAF-induced skin reactions is discussed as well as the mechanism of action of cetirizine.

Copyright © 1991 S. Karger AG, Basel


 goto top of outline Author Contacts

Correspondence to: Dr. L. Juhlin, Department of Dermatology, University Hospital, S–75185 Uppsala (Sweden)


 goto top of outline Article Information

Published online: August 07, 2009
Number of Print Pages : 2


 goto top of outline Publication Details

International Archives of Allergy and Immunology

Vol. 94, No. 1-4, Year 1991 (Cover Date: 1991)

Journal Editor: Valenta R. (Vienna)
ISSN: 1018-2438 (Print), eISSN: 1423-0097 (Online)

For additional information: http://www.karger.com/IAA


Copyright / Drug Dosage / Disclaimer

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

Abstract

In atopic subjects, intradermal injection of platelet-activating factor (PAF), 40 and 400 ng, resulted in an immediate edema reaction markedly blocked by cetirizine, 10 mg twice a day. PAF challenge also induced a significant eosinophil accumulation evidenced by a skin window technique at 2, 4, 8 and 24 h. This inflammatory phenomenon was significantly inhibited by cetirizine. In patients with chronic urticaria, PAF, 100 μg intradermally, induced immediate and late cutaneous reactions (LCR) also blocked by cetirizine, 10 mg twice a day. These LCR were accompanied by an infiltration of the deep dermis by degranulated eosinophils. The pathophysiological mechanism of the PAF-induced skin reactions is discussed as well as the mechanism of action of cetirizine.



 goto top of outline Author Contacts

Correspondence to: Dr. L. Juhlin, Department of Dermatology, University Hospital, S–75185 Uppsala (Sweden)


 goto top of outline Article Information

Published online: August 07, 2009
Number of Print Pages : 2


 goto top of outline Publication Details

International Archives of Allergy and Immunology

Vol. 94, No. 1-4, Year 1991 (Cover Date: 1991)

Journal Editor: Valenta R. (Vienna)
ISSN: 1018-2438 (Print), eISSN: 1423-0097 (Online)

For additional information: http://www.karger.com/IAA


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.